Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 1, 2021, 1:08 PM EDT for Forsyth County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 1:08 PM EDT (17:08 UTC)
- Expired
- Aug 1, 2021, 2:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970
WWUS82 KRAH 011708
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
108 PM EDT Sun Aug 1 2021
NCZ021-022-038-011800-
Guilford NC-Forsyth NC-Davidson NC-
108 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT FORSYTH...NORTHEASTERN DAVIDSON
AND WEST CENTRAL GUILFORD COUNTIES UNTIL 200 PM EDT...
At 108 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enon, or 7 miles southeast of East Bend, moving southeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Thomasville, Kernersville,
Clemmons, Bermuda Run, Huntsville, Lewisville and Walkertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8038
3615 7984 3592 8002 3592 8004 3589 8006
3601 8042 3606 8046 3606 8047 3605 8047
3604 8049 3608 8052
TIME...MOT...LOC 1708Z 298DEG 30KT 3614 8041
$$
JDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 1, 12:58 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 1, 12:58 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 1258 PM EDT Sun Aug 01 2021 .SYNOPSIS... A cold front will stall across the eastern Carolinas through the middle of next week. Weak low pressure will travel up along the front today and on Tuesday as the front wavers near the coast. && .NEAR TERM /THROUGH TONIGHT/... As of 1250 PM Sunday... ...Severe Thunderstorm Watch 408 has been issued for portions of the eastern Piedmont, Sandhills and southern and central Coastal Plain... Thunderstorms are expected to increase in coverage and intensity across central NC this afternoon, with the strongest storms across the eastern half of central NC. Previous discussion... The main area of convection moving across northern portions of central NC this morning has largely shifted to the east. Thus, expect a bit of a lull across all of central NC during the late morning/midday hours before convection redevelops as the airmass destabilizes and the weakening short wave trough drops slowly southeast. Deep convection should fire near the surface boundary/remnant cool pool from the early morning convection early this afternoon, along with additional convection moving in from the west by early afternoon. With moderate instability and a region of deep layer shear of 30-40 kts (strongest across the north), expect we'll see multicellular clusters along with possibly a few supercells. Damaging winds and marginally severe hail will be the main threat, with a very small threat of a tornado along the stall surface boundary/differential heating boundary today. Thus, SPC has central NC in a marginal and slight risk for severe storms today, with the greatest risk across eastern portions of the area where instability should be the greatest. The deep convection should generally have moved to the east of the area by early evening. Highs today should range in the mid to upper 80s across the north to the lower to possibly mid 90s across the south, with heat index values as high as 100 to near 105 across the southern areas. Lows tonight should range in the mid 60s northwest to the lower 70s southeast. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 410 AM Sunday... The broad upper level trough will persist across the eastern CONUS on Monday and Monday night. The surface boundary will be pinned along the coast to start the day Monday with a notably drier air mass in place across central NC on Monday morning. Precipitable water values at daybreak Monday will be less than an inch across the Triad and less than 1.5 inches elsewhere. Surface dew points will be sub 70 in most locations, perhaps the lower 60s in the Triad. With a drier and more stable air mass, expect little if any convection across central NC during the morning and afternoon with the exception of a very small chance of a shower or storm across the southeastern portion of the Coastal Plain and near the SC border. As another short wave trough drops into the TN Valley on Monday afternoon and Monday night, the surface boundary will lift north on Monday night, allowing moisture to quickly return to central NC and providing forcing for ascent for scattered showers or storms to return on Monday night. Highs will range in the mid 80s to around 90 with lows in the mid 60s to around 70. -Blaes && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 250 AM Sunday... The stationary front over the region will remain, well, stationary. Several waves along the front will increase rain chances, the strongest of which appears to occur on Tuesday. Likely pops should retreat east of I-95 on Wednesday before spreading back to US-1 on Thursday and Friday. Although the inherited forecast also included some likely pops in the southeast on Saturday, did not have enough confidence this far out to keep likely pops in the forecast and limited pops at high chance. Wednesday could be the day with the most thunderstorm coverage, but otherwise instability appears to be relatively limited, so expect that thunderstorms will be more isolated in nature inside of rain showers. Temperatures will be below normal throughout the period, with widespread 70s for highs on Tuesday and Thursday. Highs will rebound slightly to the mid 80s for Friday and Saturday. Overnight lows will be in the 60s, with little chance for lows only dropping into the 70s. Can't even rule out an upper 50 near Roxboro Tuesday night. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... As of 150 PM Sunday... 24 Hour TAF Period: Scattered to numerous showers and thunderstorms are expected across the area this afternoon as disturbance moves across the area. The strongest storms are expected across the eastern half of central NC (KFAY/KRWI/KRDU). The storms will have the potential to produce gusty wind, lots of lightning, very heavy rainfall and sub-VFR cigs and visbys. The threat of showers and storms will diminish by late this afternoon and evening in a northwest to southeast fashion. VFR conditions are generally expected to continue overnight as reinforcing cold front moves through the area. However, we could see some fog or low stratus at KFAY and KRWI (as the front begins to stall). VFR conditions and drier weather is expected on Monday. Outlook: The surface boundary will persist across the area through the middle of the upcoming work week as an upper level trough persists across the area. This will lead to an unsettled pattern with scattered mainly afternoon and evening showers and storms returning for Tuesday onward, with periods of sub-VFR fog and low stratus possible during the overnight and daybreak hours. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && $$ SYNOPSIS...Blaes NEAR TERM...BSD/Blaes SHORT TERM...Blaes LONG TERM...Green AVIATION...BSD/Blaes
Hazardous weather outlook, Aug 1, 12:50 PM EDT, 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 1250 PM EDT Sun Aug 1 2021 NCZ025>028-040-041-020945- Durham-Franklin-Nash-Edgecombe-Chatham-Wake- 1250 PM EDT Sun Aug 1 2021 ...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms will develop and move across the Southern Coastal Plain and Sandhills this afternoon and evening. The storms may become strong to severe with a primary threat of damaging wind gusts and possibly an isolated tornado. Heat index values will peak in the lower 100s this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ042-043-075>078-085-086-088-089-020945- Johnston-Wilson-Moore-Lee-Harnett-Wayne-Scotland-Hoke-Cumberland- Sampson- 1250 PM EDT Sun Aug 1 2021 ...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms will develop and move across central NC this afternoon and evening. The storms may become strong to severe with a primary threat of damaging wind gusts and possibly an isolated tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>011-021>024-038-039-073-074-083-084-020945- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Davidson-Randolph-Stanly-Montgomery-Anson-Richmond- 1250 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will move across portions of the western and northern Piedmont and the Northern Coastal Plain this afternoon and evening. A few storms may become severe with a primary threat of damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 1, 8:00 AM EDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
800 AM EDT Sun Aug 1 2021
NCZ007>009-025-026-011245-
Franklin NC-Vance NC-Durham NC-Person NC-Granville NC-
800 AM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PERSON...
SOUTHWESTERN VANCE...SOUTHERN GRANVILLE...NORTHERN DURHAM AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 845 AM EDT...
At 759 AM EDT, Doppler radar was tracking a strong thunderstorm near
Butner, or 10 miles north of Durham, moving east at 35 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Durham, Henderson, Oxford, Creedmoor, Butner, Franklinton, Kittrell,
Rougemont, Stem and Lake Michie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3609 7833 3606 7865 3608 7869 3608 7873
3607 7875 3605 7875 3603 7899 3623 7895
3626 7895 3633 7840
TIME...MOT...LOC 1159Z 256DEG 32KT 3612 7889
JDSpecial weather statement, Aug 1, 8:05 AM EDT, 5 hours 3 minutes before
Special Weather Statement National Weather Service Raleigh NC 805 AM EDT Sun Aug 1 2021 NCZ007>010-011300- Vance NC-Person NC-Warren NC-Granville NC- 805 AM EDT Sun Aug 1 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PERSON...NORTHERN VANCE...NORTHWESTERN WARREN AND NORTHERN GRANVILLE COUNTIES UNTIL 900 AM EDT... At 804 AM EDT, Doppler radar was tracking a strong thunderstorm 10 miles east of Roxboro, moving east at 35 mph. Wind gusts up to 40 mph will be possible with this storm. Locations impacted include... Warrenton, Norlina, Stovall, Middleburg, Macon, Steele Creek Marina & Campground, Kerr Lake, Wise, Tungsten and Satterwhite Point Marina. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 40 mph are capable of knocking down tree limbs and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. && LAT...LON 3642 7801 3635 7887 3654 7883 3654 7805 TIME...MOT...LOC 1204Z 258DEG 31KT 3640 7880 JD
Local storm report, Aug 1, 10:36 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1036 AM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM TSTM WND DMG 1 SW HAW RIVER 36.08N 79.37W
08/01/2021 ALAMANCE NC 911 CALL CENTER
1 TREE REPORTED DOWN AT INTERSECTION OF
RIVERBEND AND TOWN BRANCH ROAD.
&&
NTLLocal storm report, Aug 1, 10:38 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM TSTM WND DMG 4 ENE MEBANE 36.11N 79.21W
08/01/2021 ORANGE NC 911 CALL CENTER
1 TREE REPORTED DOWN AT THE INTERSECTION OF
PINE MEADOW LANE AND FIELDSVIEW ROAD.
&&
NTLSpecial weather statement, Aug 1, 12:56 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1256 PM EDT Sun Aug 1 2021
NCZ027-028-042-043-011800-
Edgecombe NC-Nash NC-Johnston NC-Wilson NC-
1256 PM EDT Sun Aug 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN NASH...
EDGECOMBE...WILSON AND NORTHEASTERN JOHNSTON COUNTIES UNTIL 200 PM
EDT...
At 1255 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Nashville to near
Clayton. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rocky Mount, Tarboro, Nashville, Wilson, Clayton, Elm City, Dortches,
Bailey, Red Oak and Princeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3593 7736 3561 7800 3564 7853 3571 7847
3581 7827 3603 7791 3604 7747 3600 7743
3600 7741
TIME...MOT...LOC 1655Z 267DEG 24KT 3598 7790 3569 7851
JDSpecial weather statement, Aug 1, 1:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
108 PM EDT Sun Aug 1 2021
NCZ021-022-038-011800-
Guilford NC-Forsyth NC-Davidson NC-
108 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT FORSYTH...NORTHEASTERN DAVIDSON
AND WEST CENTRAL GUILFORD COUNTIES UNTIL 200 PM EDT...
At 108 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enon, or 7 miles southeast of East Bend, moving southeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Thomasville, Kernersville,
Clemmons, Bermuda Run, Huntsville, Lewisville and Walkertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8038
3615 7984 3592 8002 3592 8004 3589 8006
3601 8042 3606 8046 3606 8047 3605 8047
3604 8049 3608 8052
TIME...MOT...LOC 1708Z 298DEG 30KT 3614 8041
JDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:33 AM EDT | Special Weather Statement | RAH | Guilford | 57 min |
| Aug 1, 5:51 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 39 min |
| Aug 1, 6:27 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 63 min |
| Aug 1, 7:10 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange | 50 min |
| Aug 1, 7:13 AM EDT | Special Weather Statement | RAH | Person | 47 min |
| Aug 1, 8:00 AM EDT | Special Weather Statement | RAH | Granville | 45 min |
| Aug 1, 8:05 AM EDT | Special Weather Statement | RAH | Vance | 55 min |
| Aug 1, 12:56 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 64 min |
| Aug 1, 1:12 PM EDT | Special Weather Statement | RAH | Johnston | 48 min |
| Aug 1, 1:22 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Nash, Wake, Wayne, Wilson | 38 min |
| Aug 1, 1:31 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 44 min |
| Aug 1, 2:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 45 min |
| Aug 1, 2:07 PM EDT | Special Weather Statement | RAH | Chatham, Randolph | 53 min |
| Aug 1, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 30 min |
| Aug 1, 2:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 48 min |
| Aug 1, 3:03 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 57 min |
| Aug 1, 3:18 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Hoke, Richmond, Scotland | 42 min |
| Aug 1, 3:51 PM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| Aug 1, 3:51 PM EDT | Special Weather Statement | RAH | Cumberland | 54 min |
| Aug 1, 4:00 PM EDT | Tornado Warning | RAH | Cumberland | 30 min |
| Aug 1, 4:28 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Aug 1, 4:53 PM EDT | Special Weather Statement | RAH | Sampson | 67 min |
| Aug 1, 5:09 PM EDT | Special Weather Statement | RAH | Sampson | 36 min |
| Aug 1, 5:28 PM EDT | Special Weather Statement | RAH | Wayne | 32 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.